A case of drug-induced pneumonitis due to amiodarone

Kashin Kobayashi, Takahiko Horiguchi, Rieko Kondo, Mamoru Shiga, Masahiro Hirose, Tomohiro Itou, Hiroshi Torigoe, Nobuyuki Hayashi, Daisuke Ouhira

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

An 80-year-old man, who had been taking the antiarrhythmic drug amiodarone for chronic atrial fibrillation since October 2004, developed dyspnea and fever in June 2005, and was admitted to our hospital. Chest X-ray and CT scan showed ground-glass opacities in all lung fields. Arterial blood gas analysis revealed hypoxemia. These findings led to a diagnosis of acute respiratory distress syndrome. Oral amiodarone was discontinued, and steroid pulse therapy was started: however, the disease progressed rapidly, and the patient died on the fourth hospital day. Autopsy showed diffuse alveolar damage, accumulation of edema fluid in the alveolar spaces, and the presence of foamy macrophages, leading to a diagnosis of amiodarone-induced pulmonary damage.

Original languageEnglish
Pages (from-to)1551-1555
Number of pages5
JournalJapanese Journal of Allergology
Volume55
Issue number12
Publication statusPublished - 2006
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Immunology and Allergy

Fingerprint Dive into the research topics of 'A case of drug-induced pneumonitis due to amiodarone'. Together they form a unique fingerprint.

Cite this